Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 10, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Apr 6, 2006, 8:22 PM CDT for Dixon County, Nebraska; Clay County, South Dakota. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2006, 8:22 PM CDT (01:22 UTC)
- Expired
- Apr 6, 2006, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Dixon County, NE, Clay County, SD
The radar
The Sioux Falls radar (KFSD), 100 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 8:31 PM CDT | HAIL 1 | Newcastle, NE | 3/4 TO 1 INCH HAIL, ENOUGH TO COVER THE GROUND. |
| Apr 6, 8:40 PM CDT | HAIL 0.88 | Meckling, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 5:18 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 753 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 2279 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 070122
SVRFSD
NEC051-SDC027-070200-
/O.NEW.KFSD.SV.W.0010.060407T0122Z-060407T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
822 PM CDT THU APR 6 2006
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIXON COUNTY IN NORTHEAST NEBRASKA
CLAY COUNTY IN SOUTHEAST SOUTH DAKOTA
* UNTIL 900 PM CDT
* AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEWCASTLE...OR ABOUT 9 MILES NORTHWEST OF PONCA...MOVING NORTHWEST
AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERMILLION AROUND 830 PM CDT...
MECKLING AROUND 835 PM CDT...
WAKONDA AROUND 850 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4245 9701 4245 9672 4271 9682 4299 9682
4303 9716 4279 9714 4277 9702
$$
BT2 follow-up statements
000
WWUS53 KFSD 070126
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
825 PM CDT THU APR 6 2006
NEC051-SDC027-070200-
/O.CON.KFSD.SV.W.0010.000000T0000Z-060407T0200Z/
DIXON NE-CLAY SD-
825 PM CDT THU APR 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CLAY AND DIXON COUNTIES...
AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEWCASTLE...OR ABOUT 9 MILES NORTHWEST OF PONCA...MOVING
NORTHWEST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VERMILLION AROUND 830 PM CDT...
MECKLING AROUND 835 PM CDT...
WAKONDA AROUND 845 PM CDT...
AT 824 PM...NICKEL SIZED HAIL WAS REPORTED IN PONCA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4245 9701 4245 9672 4271 9682 4299 9682
4303 9716 4279 9714 4277 9702
$$
BT000
WWUS53 KFSD 070159
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
859 PM CDT THU APR 6 2006
NEC051-SDC027-070209-
/O.EXP.KFSD.SV.W.0010.000000T0000Z-060407T0200Z/
DIXON NE-CLAY SD-
859 PM CDT THU APR 6 2006
...THE SEVERE THUNDERSTORM WARNING FOR CLAY AND DIXON COUNTIES
EXPIRES AT 900 PM CDT...
THE STORM IS NO LONGER SEVERE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR NORTHEAST NEBRASKA AND SOUTHEASTERN SOUTH DAKOTA.
LAT...LON 4245 9701 4245 9672 4271 9682 4299 9682
4303 9716 4279 9714 4277 9702
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 4:19 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 4:19 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
419 PM CDT THU APR 6 2006
.DISCUSSION...
SIGNIFICANT SEVERE WEATHER OUTBREAK UNFOLDING ACROSS THE WESTERN
PLAINS THIS AFTERNOON AS A LOW PRESSURE SYSTEM RAPIDLY DEEPENS OVER
EASTERN NEBRASKA. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH ELEVATED
FRONTAL BOUNDARY MOVING VERY SLOWLY CREATING AREAS OF SIGNIFICANT
RAINFALL JUST TO THE NORTH OF THE CWA. FURTHER SOUTH...THUNDERSTORMS
BEGINNING TO DEVELOP IN NORTHEASTERN KANSAS ASSOCIATED WITH A SHORT
WAVE LIFTING NORTHEAST. EXPECT THUNDERSTORMS TO CONTINUE TO DEVELOP
ACROSS EASTERN NEBRASKA LATE THIS AFTERNOON...AND MOVE INTO THE
FORECAST AREA THIS EVENING. WITH SURFACE WARM FRONT EXTENDING FROM
YANKTON TO ORANGE CITY TO NORTH OF STORM LAKE...EXPECT THE THREAT FOR
TORNADOES SOUTH OF HIGHWAY 18...THOUGH THE AMOUNT OF DRY AIR ON THE
KOMA SOUNDING IS CONCERNING. FURTHER NORTH...EXPECT THE THREAT FOR
HAIL THROUGH LATE THIS EVENING. POTENTIAL FOR HEAVY RAIN ALSO STILL
LOOKS GOOD ACROSS THE SOUTHERN CWA NEAR THE BOUNDARY LATER TONIGHT...
WHERE RIVERS ARE ALREADY RUNNING NEAR BANKFUL OR ABOVE. WILL CONTINUE
WITH EXISTING FLOOD WATCH FOR THIS PERIOD...BUT EXTEND INTO EARLY
FRIDAY MORNING AS IT LOOKS AS THOUGH RAIN WILL LINGER PAST SUNRISE.
NORTHEAST WINDS WILL REALLY START CRANKING THIS EVENING AND WILL
ISSUE A WIND ADVISORY FOR THE WESTERN PORTIONS OF THE CWA BEGINNING
AT 03Z...AND THE REMAINDER OF THE CWA AT 06Z. BEST PRESSURE RISES
MOVE OUT OF THE CWA DURING THE MORNING HOURS...AND WILL END ADVISORY
FROM WEST TO EAST BETWEEN 15-18Z.
GET INTO A QUIET PERIOD AGAIN AFTER RAIN MOVES SOUTH OF THE AREA
DURING THE MORNING. SHOULD GET A GOOD PUSH OF DRY AIR FROM THE NORTH
TO CLEAR SKIES NORTH TO SOUTH THROUGH THE LATE MORNING/AFTERNOON...
WITH MOSTLY CLEAR SKIES CONTINUING THROUGH FRIDAY NIGHT AND MUCH OF
SATURDAY. NAM/GFS BOTH SHOWING A WEAK WAVE LIFTING INTO THE UPPER
LEVEL RIDGE SATURDAY NIGHT/SUNDAY. AT THIS TIME...APPEARS THERE IS
QUITE A BIT OF DRY AIR IN PLACE AHEAD OF THE WAVE...AND BEST DYNAMICS
WITH THE WAVE SLIDE NORTH OF THE AREA...SO WILL LEAVE OUR CWA DRY FOR
NOW.
GOOD WARMING AGAIN LATE IN THE WEEKEND/EARLY NEXT WEEK...WITH HIGHS
IN THE 60S TO LOWER 70S AGAIN A PRETTY GOOD BET SUNDAY AND MONDAY.
GFS AND OTHER LONG RANGE MODELS STILL SHOWING A WAVE PUSHING INTO THE
AREA EARLY-MIDWEEK...ALTHOUGH STILL SOME TIMING DIFFERENCES AMONG THE
MODELS LEADING TO SOME UNCERTAINTY. ECMWF IS SLOWEST...12-24 HOURS
BEHIND THE GFS...WITH UKMET AND CANADIAN BETWEEN THE TWO. WILL STICK
WITH GOING TIMING OF MONDAY NIGHT THROUGH TUESDAY NIGHT FOR NEXT
CHANCE OF THUNDERSTORMS...BUT BEST CHANCE AT THIS TIME APPEARS TO BE
TUESDAY INTO TUESDAY EVENING.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL AFFECT ALL TAF SITES THIS EVENING
INTO THE OVERNIGHT AS A LOW PRESSURE SYSTEM DEEPENS OVER EASTERN
NEBRASKA. AS THIS OCCURS..STRONG NORTHEASTERLY WINDS WILL DEVELOP
ACROSS THE AREA...WITH SURFACE GUSTS APPROACHING 45MPH FROM 09-15Z
FRIDAY MORNING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR IAZ001-IAZ002-
IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-IAZ031-
IAZ032.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR IAZ002-IAZ003-IAZ012-IAZ013-IAZ014-IAZ020-IAZ021-IAZ022-
IAZ031-IAZ032.
MN...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR MNZ071-MNZ072-
MNZ080-MNZ081-MNZ089-MNZ090-MNZ097-MNZ098.
NE...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR NEZ013-NEZ014.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR NEZ013-NEZ014.
SD...WIND ADVISORY FROM 1 AM TO 1 PM CDT FRIDAY FOR SDZ040-SDZ055-
SDZ056-SDZ061-SDZ062-SDZ065-SDZ066-SDZ067-SDZ068-SDZ069-
SDZ070-SDZ071.
WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM CDT FRIDAY FOR
SDZ038-SDZ039-SDZ050-SDZ052-SDZ053-SDZ054-SDZ057-SDZ058-
SDZ059-SDZ060-SDZ063-SDZ064.
FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING
FOR SDZ069-SDZ070-SDZ071.
&&
JH/BTHazardous weather outlook, Apr 6, 5:39 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 539 PM CDT THU APR 06 2006 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-071200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 539 PM CDT THU APR 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... STORMS OVER NORTHEAST NEBRASKA WILL MOVE NORTHEAST INTO NORTHEASTERN NEBRASKA...SOUTHEASTERN SOUTH DAKOTA...AND NORTHWESTERN IOWA. THESE STORMS WILL MAINLY PRODUCE HAIL TO THE SIZE OF HALF DOLLARS...THOUGH AN ISOLATED TORNADO WILL BE POSSIBLE MAINLY SOUTH OF HIGHWAY 18 THROUGH 9 PM. AREAS TO THE NORTH AND WEST OF HERE WILL SEE SOME POTENTIAL FOR FOR HAIL TO THE SIZE OF NICKELS DURING THIS TIME. FLOODING... MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM SOUTHEAST SOUTH DAKOTA...INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA. THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS THE AREA...BRINGING HEAVY RAIN TO MANY LOCATIONS. THE HEAVIEST RAIN...POSSIBLY REACHING TWO AND A HALF INCHES...SHOULD OCCUR ALONG AND SOUTH OF A YANKTON TO SPENCER IOWA LINE. THIS MAY EXACERBATE ANY ONGOING FLOODING OR POSSIBLY CREATE NEW FLOODING PROBLEMS. WIND AND FOG... NORTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON AND EVENING...WITH SUSTAINED WINDS AROUND 30 MPH POSSIBLE AND GUSTS AS HIGH AS 40 MPH POSSIBLE. THE STRONGEST WINDS SHOULD OCCUR FROM ABOUT MIDNIGHT THROUGH NOON ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG NORTH TO NORTHEAST WINDS WILL DECREASE THROUGHOUT THE DAY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 8:29 PM CDT | Severe Thunderstorm Warning | FSD | Yankton | 31 min |
| Apr 6, 8:35 PM CDT | Severe Thunderstorm Warning | FSD | Union | 25 min |
| Apr 6, 9:26 PM CDT | Severe Thunderstorm Warning | FSD | Lincoln | 34 min |
| Apr 7, 12:45 AM CDT | Flash Flood Warning | FSD | Minnehaha | 3 hr |
| Apr 7, 3:40 AM CDT | Flash Flood Warning | FSD | Minnehaha | 2 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Severe Thunderstorm Warnings in South Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.